Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 139, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 13, 2008, 2:54 AM CDT for Davis County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2008, 2:54 AM CDT (07:54 UTC)
- Expired
- Sep 13, 2008, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Davis County, IA
The radar
The Des Moines radar (KDMX), 161 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:00 AM CDT | FLASH FLOOD | 6 Se Pulaski, IA | NORTH WYACONDA CREEK OUT OF ITS BANKS AND A QUARTER MILE WIDE IN SPOTS. WATER OVER GRAVEL ROADS. TIME ESTIMATED. |
| Sep 13, 8:00 AM CDT | HEAVY RAIN 6 | 6 Se Pulaski, IA | RAIN GAUGE OVERFLOWED AT 6 INCH CAPACITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 130754
FFWDMX
IAC051-131345-
/O.NEW.KDMX.FF.W.0139.080913T0754Z-080913T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
254 AM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIS COUNTY IN SOUTHEAST IOWA...
* UNTIL 845 AM CDT.
* AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOOMFIELD...PULASKI...AND FLORIS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE FOX AND LITTLE FOX RIVER
BASINS...AS WELL AS THE NORTH AND SOUTH WYACONDA BASINS...CARTER
CREEK...AND THE NORTH FABIUS BASIN...ARE MOST AT RISK FOR FLOODING.
THE SOUTHEAST THIRD OF THE COUNTY HAS RECEIVED AROUND 2 TO 4 INCHES
OF RAINFALL SO FAR...WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE
THROUGH THE EARLY MORNING. CENTRAL AND NORTHEAST PARTS OF THE COUNTY
HAVE NOT RECEIVED AS MUCH RAINFALL SO FAR...BUT ARE STILL AT RISK
FOR FLASH FLOODING EARLY THIS MORNING WITH ADDITIONAL HEAVY RAIN
MOVING NORTH OUT OF MISSOURI
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4059 9265 4090 9264 4090 9218 4068 9218
4060 9219 4059 9220
$$
KINNEY5 follow-up statements
000
WGUS73 KDMX 130908
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
408 AM CDT SAT SEP 13 2008
IAC051-131345-
/O.CON.KDMX.FF.W.0139.000000T0000Z-080913T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
408 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR DAVIS
COUNTY...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMFIELD
...PULASKI...AND FLORIS.
FAR SOUTHEAST DAVIS COUNTY HAS ALREADY RECEIVED AN ESTIMATED 4 TO 5
INCHES OF RAIN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE IN THE WARNED AREA THROUGH THE MORNING HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE FOX AND LITTLE FOX RIVER
BASINS...AS WELL AS THE NORTH AND SOUTH WYACONDA BASINS...CARTER
CREEK...AND THE NORTH FABIUS BASIN...ARE MOST AT RISK FOR FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4059 9265 4090 9264 4090 9218 4068 9218
4060 9219 4059 9220
$$
KINNEY000
WGUS73 KDMX 131005
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
505 AM CDT SAT SEP 13 2008
IAC051-131345-
/O.CON.KDMX.FF.W.0139.000000T0000Z-080913T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
505 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR DAVIS
COUNTY...
AT 459 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMFIELD
...PULASKI...AND FLORIS.
THE SOUTHEAST THIRD OF DAVIS COUNTY HAS ALREADY RECEIVED AN
ESTIMATED 3 TO 5 INCHES OF RAIN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO
3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH THE MORNING HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE FOX AND LITTLE FOX RIVER
BASINS...AS WELL AS THE NORTH AND SOUTH WYACONDA BASINS...CARTER
CREEK...AND THE NORTH FABIUS BASIN...ARE MOST AT RISK FOR FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4059 9265 4090 9264 4090 9218 4068 9218
4060 9219 4059 9220
$$
KINNEY000
WGUS73 KDMX 131104
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 AM CDT SAT SEP 13 2008
IAC051-131345-
/O.CON.KDMX.FF.W.0139.000000T0000Z-080913T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
604 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR DAVIS
COUNTY...
AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMFIELD
...PULASKI...AND FLORIS.
THE SOUTHEAST THIRD OF DAVIS COUNTY HAS ALREADY RECEIVED AN
ESTIMATED 4 TO 6 INCHES OF RAIN. ADDITIONAL RAINFALL AMOUNTS AROUND
1 TO 2 ARE POSSIBLE IN THE WARNED AREA THROUGH THE MORNING HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE FOX AND LITTLE FOX RIVER
BASINS...AS WELL AS THE NORTH AND SOUTH WYACONDA BASINS...CARTER
CREEK...AND THE NORTH FABIUS BASIN...ARE MOST AT RISK FOR FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4059 9265 4090 9264 4090 9218 4068 9218
4060 9219 4059 9220
$$
KINNEY000
WGUS73 KDMX 131204
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT SAT SEP 13 2008
IAC051-131345-
/O.CON.KDMX.FF.W.0139.000000T0000Z-080913T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
704 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR DAVIS
COUNTY...
AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS PRODUCING HEAVY RAIN OVER PARTS OF DAVIS COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMFIELD
...PULASKI...AND FLORIS.
THE SOUTHEAST THIRD OF DAVIS COUNTY HAS ALREADY RECEIVED AN
ESTIMATED 4 TO 6 INCHES OF RAIN...POSSIBLY APPROACHING ISOLATED 7
INCH AMOUNTS. ADDITIONAL RAINFALL AMOUNTS AROUND 1 INCH ARE
POSSIBLE IN THE WARNED AREA THROUGH THE MORNING HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE FOX AND LITTLE FOX RIVER
BASINS...AS WELL AS THE NORTH AND SOUTH WYACONDA BASINS...CARTER
CREEK...AND THE NORTH FABIUS BASIN...ARE MOST AT RISK FOR FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4059 9265 4090 9264 4090 9218 4068 9218
4060 9219 4059 9220
$$
KINNEY000
WGUS73 KDMX 131307
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 AM CDT SAT SEP 13 2008
IAC051-131345-
/O.CON.KDMX.FF.W.0139.000000T0000Z-080913T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
807 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR DAVIS
COUNTY...
AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS PRODUCING MODERATE RAIN OVER PARTS OF
DAVIS COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMFIELD
...PULASKI...AND FLORIS.
THE SOUTHEAST THIRD OF DAVIS COUNTY HAS ALREADY RECEIVED 4 TO 6
INCHES OF RAIN...LIKELY APPROACHING ISOLATED 7 INCH AMOUNTS IN THE
FAR SOUTHEAST. A TRAINED SPOTTER REPORTED HIS RAIN GAUGE OVERFLOWED
AT THE 6 INCH CAPACITY AND NORTH WYACONDA CREEK WAS OUT OF ITS BANKS
NEAR THE INTERSECTION OF 300TH STREET AND URIS AVENUE...6 MILES
SOUTHEAST OF PULASKI. WATER WAS AFFECTING GRAVEL ROADS AND THE CREEK
WAS A QUARTER MILE WIDE IN SPOTS. ADDITIONAL RAINFALL AMOUNTS UP TO
1 INCH ARE POSSIBLE IN THE WARNED AREA THROUGH THE MORNING HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE FOX AND LITTLE FOX RIVER
BASINS...AS WELL AS THE NORTH AND SOUTH WYACONDA BASINS...CARTER
CREEK...AND THE NORTH FABIUS BASIN...ARE MOST AT RISK FOR FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4059 9265 4090 9264 4090 9218 4068 9218
4060 9219 4059 9220
$$
KINNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 12:48 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 13, 12:48 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1248 AM CDT SAT SEP 13 2008 UPDATED FOR AVIATION DISCUSSION .SHORT TERM /TONIGHT/... FAST SOUTHWESTERLY FLOW ALOFT CONTINUES TO PUMP MOISTURE NORTHEASTWARD FROM THE PACIFIC AND ULTIMATELY THE REMNANTS OF TROPICAL STORM LOWELL THAT MOVED THAT ARE CURRENTLY LOCATED OVER WESTERN TEXAS. UNSEASONABLY HIGH MOISTURE IS IN PLACE...WITH PWAT VALUES INCREASING TO WELL OVER 2 INCHES BY TONIGHT ACROSS THE SOUTHERN CWA. DEWPOINTS ACROSS THE CWA. AT THE SURFACE...DEWPOINTS CONTINUE TO POOL ALONG A SOUTHWEST TO NORTHEAST STATIONARY FRONT ASSOCIATED WITH A SFC LOW CENTERED OVER CENTRAL/EASTERN KS. WITH THE MAIN FLOW PARALLEL TO THIS FRONT...ABUNDANT MOISTURE IN PLACE...AND THE STRONGEST LIFT OVER THE CENTRAL/SOUTHERN CWA THIS EVENING INTO THE LATE NIGHT HOURS...THE LONG DURATION RAIN EVENT STILL ON TRACK. AT THIS TIME...RAIN HAS BEEN MAINLY MODERATE THROUGH THE AFTERNOON HOURS WITH MOST SITES AVERAGING A FEW TENTHS PER HOUR...WITH THE HEAVIEST RAIN STILL TO THE SOUTH OF THE CWA. AS THE UPPER WAVE EJECTS EASTWARD FROM THE CENTRAL/NORTHERN ROCKIES THIS EVENING AND LIFT IS ENHANCED BY THE RIGHT-ENTRANCE REGION OF THE UPPER JET STREAK EXPECT RAINFALL INTENSITY TO PICK UP ACROSS THE CENTRAL/SOUTHERN CWA. INSTABILITY ALSO TO INCREASE LATE TONIGHT AS AN APPROACHING JET STREAK HELPS TO STEEPEN MID LEVEL LAPSE RATES MAINLY ACROSS THE SOUTHEASTERN THIRD OF THE CWA. IN ADDITION...LATEST SATELLITE TRENDS WHERE LIFT IS STRONGER TO THE SOUTH...INDICATE UPWARDS OF AN INCH OR MORE PER HOUR RAINFALL RATES IN SOME AREAS. WITH WIDESPREAD AMOUNTS OF TWO TO FOUR INCHES OF RAIN EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...AND POSSIBILITY FOR INCREASING RAINFALL RATES/EMBEDDED CONVECTION WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH DAYBREAK SATURDAY. .LONG TERM /SATURDAY-FRIDAY/... MODELS HAVE TRENDED TO A FASTER MOVEMENT OF THE RAIN SHIELD OUT OF OUR AREA SATURDAY MORNING...WITH MAX LIFT PROCESSES SHIFTING EAST AND NORTHEAST. SO HAVE LOWERED POPS...EXCEPT MAINTAINED HIGH PERCENTAGES IN THE FAR SOUTHEAST THROUGH THE DAY...AND LOWERED THE EXPECTED RAINFALL AMOUNTS. HOWEVER...SATURDAY WILL STILL BE MILD AND MUGGY AS WE AWAIT THE NEXT COLD FRONT WHICH IS NOW DELAYED ABOUT 6 HOURS AND WILL COME THROUGH LATE SATURDAY NIGHT. MODELS ARE IN GOOD AGREEMENT WITH THE PASSAGE OF THE AN UPPER LEVEL TROUGH SUNDAY...BUT DIFFERENCES HAVE ARISEN ONCE AGAIN WITH THE EXACT PATH THE REMNANTS OF HURRICANE IKE WILL TAKE. THE GFS HAS SHIFTED THE PATH FARTHER NORTH...TAKING THE CENTER OVER ST LOUIS...AND GIVES OUR SOUTHEAST COUNTIES ADDITIONAL RAINFALL. HOWEVER...THE BULK OF OUR MODEL SUITE KEEPS ANY SIGNIFICANT RAIN THREAT FROM IKE REMNANTS SOUTHEAST OF OUR AREA. WE WILL KEEP A MODEST CHANCE OF RAIN FOR THE FAR SOUTHEAST SATURDAY NIGHT AND SUNDAY TO ALLOW FOR THE POSSIBILITY OF IKES PATH BRINGING RAIN THAT FAR NORTH. BEHIND THE COLD FRONT SUNDAY...NORTHWEST WINDS WILL INCREASE AND MAKE IT FEEL LIKE AUTUMN. TEMPERATURES WILL ONLY RISE 5 TO 10 DEGREES WHILE THE AIRMASS DRIES OUT QUITE A BIT. WILL BE SETTING UP FOR A CHILLY NIGHT SUNDAY NIGHT AS THE RIDGE BUILDS IN. SFC HIGH PRESSURE SLOWLY MOVES EAST ACROSS THE REGION EARLY NEXT WEEK...AND BY THE MIDDLE OF THE WEEK THE UPPER LEVEL RIDGE IS SUPPOSED TO BUILD OVER THE CENTRAL CONUS. THIS WILL FAVOR A WARMER AND DRY PATTERN. SO HAVE TRENDED DAYTIME TEMPERATURES UP A FEW DEGRESS...BUT NOT AS WARM AS THE GFS GUIDANCE WOULD SUGGEST. WILL STILL HAVE SEASONALLY COOL NIGHTS IN THE MID 40S TO MID 50S. && .AVIATION...13/06Z WIDESPREAD MVFR TO IFR CONDITIONS WL PERSIST ACRS ALL OF CNTRL IOWA THROUGH MID MORNING ON SATURDAY AS WEAK LOW PRES MOVES ACRS THE STATE. WINDS WL BE VRBL WITH WDSPRD RAINFALL ACRS THE SOUTHEAST HALF OF THE STATE. THE RAIN WL DIMINISH ON SATURDAY MORNING WITH VFR CONDITIONS EXPANDING ACRS CENTRAL IOWA BY SATURDAY AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SERN HALF OF FORECAST AREA THIS AFTERNOON AND TONIGHT. && SHORT TERM/AVIATION...COGIL LONG TERM...MOYER
Hazardous weather outlook, Sep 12, 4:11 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT FRI SEP 12 2008 IAZ049-050-060>062-071>075-081>086-092>097-132115- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 411 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT RAIN AND A FEW THUNDERSTORMS CAN BE EXPECTED TONIGHT. MANY OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL...WHICH MAY OCCUR FOR PROLONGED PERIODS OF TIME. AN ADDITIONAL ONE TO THREE INCHES OF RAIN MAY FALL THROUGH DAYBREAK SATURDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO SATURDAY AS WELL...THOUGH ANY THUNDERSTORMS AND MODERATE RAIN WILL BE LIMITED TO AREAS SOUTHEAST OF TAMA TO CHARITON. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS RATHER LOW...HOWEVER REPORTS OF FLOODING OR MEASURED HEAVY RAIN ACCUMULATIONS ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-132115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- 411 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON NORTHWEST OF FORT DODGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
In the hours before
Local storm report, Sep 12, 10:35 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD NNE WOODBURN 41.01N 93.60W
09/12/2008 CLARKE IA LAW ENFORCEMENT
WATER COVERING ALL ROADS IN WOODBURN.
1000 PM FLASH FLOOD 1 SE OSCEOLA 41.02N 93.76W
09/12/2008 CLARKE IA LAW ENFORCEMENT
WATER PARTIALLY COVERING HIGHWAY 69.
1003 PM FLASH FLOOD 3 NW DERBY 40.96N 93.49W
09/12/2008 LUCAS IA LAW ENFORCEMENT
WATER COVERING MANY ROADS IN WESTERN LUCAS COUNTY. WATER
IS OVER 135TH AVE. IN STEVENS FOREST. WATER ALSO BEING
REPORTED IN SEVERAL BASEMENTS OVER WESTERN LUCAS COUNTY.
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:17 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Sep 12, 9:16 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas, Marion, Warren | 119 min |
| Sep 12, 11:24 PM CDT | Flash Flood Warning | DMX | Lucas | 2 hr |
| Sep 13, 12:07 AM CDT | River Flood Warning | DMX | Taylor | 6 hr |
| Sep 13, 6:18 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 24 hr |
| Sep 13, 8:47 AM CDT | Areal Flood Warning | DMX | Davis | 11 hr |
| Sep 13, 8:55 AM CDT | Areal Flood Warning | DMX | Lucas | 11 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.